Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 161, NWS Jackson, MS

April 3, 2023Rankin County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2023, 3:57 AM CDT for Rankin County, Scott County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2023, 3:57 AM CDT (08:57 UTC)
Expired
Apr 3, 2023, 4:30 AM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rankin County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:55 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 3, 3:55 AM CDT, 2 minutes before
Area Forecast Discussion...corrected long term
National Weather Service Jackson MS
355 AM CDT Mon Apr 3 2023

...New DISCUSSION...

.DISCUSSION...
Issued at 352 AM CDT Mon Apr 3 2023

Today and Tonight: Local radars were lit up early this morning with
convection moving east across the portions of our CWA east of the
delta region. The most intense activity was noted moving east of the
Mississippi river and along the Interstate 20 corridor at 3AM.
Damaging wind gusts of 60 mph and hail quarter to golf ball size
will be possible with any storms south of Interstate 20 early this
morning. This activity was being driven by a potent shortwave as seen
on satellite imagery moving east of the Mississippi river over our
CWA. There was noticeably drier air and clearing in the wake of this
feature north of the Louisiana/Arkansas state line. The southern
branch of the jet stream was continuing to bring mid and high level
clouds across the southern Plains and over the western portions of
our CWA. Early morning surface analysis had the old stationary now
returning north as a warm front. This warm front stretched from near
a Laurel to Jackson Mississippi to Bastrop Louisiana line and is
progged to be north of our CWA by mid morning. As the shortwave
shifts east of Mississippi this morning the potential for isolated
severe storms will end over most of our CWA but a few hi-res models
hint at redevelopment in our northeast early this afternoon. An
isolated severe storm or two capable of damaging wind and quarter
sized hail cannot be ruled out in our northeast early this
afternoon. The rain chances will end by late afternoon and dry
weather is expected tonight. Temperatures will be much warmer than
normal topping out in the low to mid 80s today and bottoming out
from the mid 60s northeast to the lower 70s southwest. /22/

Tuesday through the weekend: Tuesday begins mostly dry with a large
upper trough approaching from the west over the central part of the
country. As the trough progresses east, it will be in the process of
lifting northeastward with the better forcing for ascent and deep
layer shear missing the ArkLaMiss to the north.

By late Tuesday evening into Wednesday only glancing influence of
the upper trough will affect the local area and it appears the risk
for severe weather is substantially lower than previous days'
guidance had suggested. Despite this, deep gulf moisture will be in
place with adequate deep layer shear to support a few stronger
storms. For this reason, the risk area for Tuesday night into
Wednesday has seen the slight risk pared back and now consists of
only a Marginal (1/5) risk for severe weather across the area. The
primary risk will be some instances of damaging wind gusts, though a
brief tornado can't be totally ruled out. The best timing for this
possibility would be Wednesday, though a strong storm or two is
possible prior to sunrise in that far northwest late Tuesday night.

The front will be slow to move south through the area with the upper
support lifting away. The front most likely drifts into southern
parts of the area late Wednesday into Thursday with drier air
filtering in to areas behind the boundary. To the south of and near
the frontal boundary, upper westerly to west-southwesterly flow will
support isentropic ascent and could serve as an impetus for
continuing showers and thunderstorms. It continues to appear that
for most locations, the upcoming period of showers and storms will
be ill-focused and intermittent. While we could still see widespread
totals over 3 inches for some areas south of I-20, the rainfall
could be spaced out over several days and may pose low flash flood
risk. Should the convective rainfall become more consolidated,
totals could add up more quickly and that would increase the flood
risk. Currently, confidence remains too low to outline an area for a
risk of flash flood in forecast graphics/hazardous weather outlook
products.

Chances for rain will continue into the weekend with substantial
drying not expected until Sunday when the boundary finally moves out
of the area and surface high pressure becomes in control. /86/

&&

.AVIATION...
(06Z TAFS)
Issued at 1249 AM CDT Mon Apr 3 2023

MVFR cigs and vsbys are expected to prevail through 16Z with ocnl
IFR conditions where scattered to numerous TSRA occur. Conditions
are expected to improve to VFR after 16Z although TSRA may
redevelop at GTR-MEI this aftn. A gusty sw wind 18-20kts wl
develop this aftn as well and then subside by 00Z Tue. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       85  68  87  71 /  30   0   0   0
Meridian      85  66  88  69 /  70   0   0   0
Vicksburg     86  70  88  72 /  20   0   0  10
Hattiesburg   87  69  87  70 /  50   0   0   0
Natchez       85  70  87  72 /  20   0   0   0
Greenville    83  69  84  69 /  30   0   0  20
Greenwood     82  69  87  71 /  50  10   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/86/22
Hazardous weather outlook, Apr 2, 9:13 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
913 PM CDT Sun Apr 2 2023

ARZ074-LAZ007>009-MSZ040>043-047>051-054>056-040215-
Ashley-Morehouse-West Carroll-East Carroll-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Scott-Newton-Copiah-Simpson-
Smith-
913 PM CDT Sun Apr 2 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of tonight

FLOODING
THREAT...Limited
TIMING...Remainder of tonight into early Monday morning

Remainder of tonight, isolated severe thunderstorms capable of
producing damaging wind gusts and hail up to quarter size are
possible. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Remainder of tonight into early Monday morning, localized flash
flooding is possible, particularly in low lying and urban areas.
Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Severe storms capable of producing damaging wind gusts and hail
up to quarter size are possible for portions of southeastern
Arkansas, northern Mississippi, and northeastern Louisiana late
Tuesday night into Wednesday. Tornadoes cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight and Tuesday night through Wednesday.

ARZ075-MSZ018-019-025-034>036-040215-
Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-Holmes-
913 PM CDT Sun Apr 2 2023

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
northwest Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Limited
TIMING...Remainder of tonight into early Monday morning

Remainder of tonight into early Monday morning, localized flash
flooding is possible, particularly in low lying and urban areas.
Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Severe storms capable of producing damaging wind gusts and hail
up to quarter size are possible for portions of southeastern
Arkansas, northern Mississippi, and northeastern Louisiana late
Tuesday night into Wednesday. Tornadoes cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Tuesday
night through Wednesday.

MSZ026>033-037>039-044>046-040215-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Leake-Neshoba-Kemper-
913 PM CDT Sun Apr 2 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Limited
TIMING...Remainder of tonight into early Monday morning

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday afternoon

Remainder of tonight into early Monday morning, localized flash
flooding is possible, particularly in low lying and urban areas.
Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Monday afternoon, isolated severe thunderstorms capable of
producing damaging wind gusts and hail up to quarter size are
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Severe storms capable of producing damaging wind gusts and hail
up to quarter size are possible for portions of southeastern
Arkansas, northern Mississippi, and northeastern Louisiana late
Tuesday night into Wednesday. Tornadoes cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday and
Tuesday night through Wednesday.

LAZ015-016-023-025-MSZ053-040215-
Richland-Madison LA-Franklin LA-Tensas-Claiborne-
913 PM CDT Sun Apr 2 2023

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of tonight

FLOODING
THREAT...Limited
TIMING...Remainder of tonight into early Monday morning

Remainder of tonight, severe thunderstorms are possible. Some
thunderstorms could produce damaging winds to 60 mph and quarter
size hail. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Remainder of tonight into early Monday morning, localized flash
flooding is possible, particularly in low lying and urban areas.
Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

MSZ052-040215-
Lauderdale-
913 PM CDT Sun Apr 2 2023

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday afternoon

Monday afternoon, isolated severe thunderstorms capable of
producing damaging wind gusts and hail up to quarter size are
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday.

LAZ024-MSZ059-040215-
Catahoula-Jefferson-
913 PM CDT Sun Apr 2 2023

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of tonight

Remainder of tonight, severe thunderstorms are possible. Some
thunderstorms could produce damaging winds to 60 mph and quarter
size hail. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

LAZ026-MSZ057-058-060>066-072>074-040215-
Concordia-Jasper-Clarke-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
913 PM CDT Sun Apr 2 2023

This hazardous weather outlook is for portions of northeast
Louisiana, east central Mississippi, and south central
Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Remainder of tonight

Remainder of tonight, isolated severe thunderstorms capable of
producing damaging wind gusts and hail up to quarter size are
possible. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 2, 11:28 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
1128 PM CDT Sun Apr 2 2023

MSZ040-047-030530-
Warren MS-Issaquena MS-
1128 PM CDT Sun Apr 2 2023

...A strong thunderstorm will impact portions of northern Warren and
southern Issaquena Counties through 1230 AM CDT...

At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Omega, or 9 miles northeast of Tallulah, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Eagle Bend around 1135 PM CDT.
  Redwood around 1155 PM CDT.
  Oak Ridge around 1200 AM CDT.
  Youngton around 1210 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3261 9105 3259 9109 3256 9107 3262 9100
      3266 9073 3255 9065 3254 9059 3244 9059
      3238 9063 3240 9099 3242 9096 3245 9098
      3244 9105 3248 9111 3255 9109 3249 9104
      3249 9099 3250 9099 3259 9113
TIME...MOT...LOC 0428Z 268DEG 35KT 3251 9108

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Apr 3, 1:04 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
104 AM CDT Mon Apr 3 2023

LAZ007>009-015-016-023-030700-
Richland LA-Madison LA-Morehouse LA-East Carroll LA-West Carroll LA-
Franklin LA-
104 AM CDT Mon Apr 3 2023

...A strong thunderstorm will impact portions of southwestern
Morehouse, southwestern East Carroll, northwestern Madison, Richland,
southern West Carroll and northern Franklin Parishes through 200 AM
CDT...

At 104 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Start, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Rayville around 110 AM CDT.
  Warden and Darnell around 130 AM CDT.
  Monticello around 135 AM CDT.
  Transylvania, Alsatia and Sondheimer around 150 AM CDT.

Other locations impacted by this storm include Baskin, Collinston,
Pioneer, Oak Ridge and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3236 9201 3252 9190 3260 9193 3266 9191
      3266 9194 3269 9197 3275 9196 3279 9119
      3257 9113 3213 9159 3216 9189 3218 9194
      3217 9198 3220 9197 3219 9201 3223 9201
      3225 9199 3226 9199 3228 9200 3228 9203
TIME...MOT...LOC 0604Z 268DEG 45KT 3259 9185

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Local storm report, Apr 3, 3:48 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CDT MON APR 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     HAIL             1 N UTICA               32.11N 90.62W
04/03/2023  E1.00 INCH       HINDS              MS   LAW ENFORCEMENT

            HAIL TO QUARTER SIZE IN UTICA.

&&

LDP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:28 PM CDTSpecial Weather StatementJANWarren62 min
Apr 3, 2:23 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Warren67 min
Apr 3, 2:54 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Warren66 min
Apr 3, 3:16 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Lawrence, Rankin, Simpson59 min
Apr 3, 3:37 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith53 min
Apr 3, 4:15 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Rankin, Simpson60 min
Apr 3, 4:30 AM CDTSpecial Weather StatementJANScott30 min
Apr 3, 4:41 AM CDTTornado WarningJANSimpson, Smith51 min
Apr 3, 4:59 AM CDTSpecial Weather StatementJANLauderdale, Newton61 min
Apr 3, 5:19 AM CDTTornado WarningJANClarke, Jasper, Jones, Smith56 min
Apr 3, 9:47 AM CDTRiver Flood WarningJANAttala, Holmes12 days
Apr 2, 8:35 PM CDTSpecial Weather StatementJANWest Carroll25 min
Apr 2, 10:04 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland71 min
Apr 2, 10:55 PM CDTSevere Thunderstorm WarningJANMadison40 min
Apr 3, 1:04 AM CDTSpecial Weather StatementJANEast Carroll, Franklin, Richland56 min
Apr 3, 1:48 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas57 min
Apr 2, 8:57 PM CDTSpecial Weather StatementJANChicot48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.